The Alien Within: 54 – Halfway House, Absence Makes the Heart…
Or so the story goes! And you have been absent from my life far too long, for which I apologise. Damn tingly, numby and rather painful digit tips.
I was rather hoping the feelings in my digits would diminish towards the end of Cycle 3, at least enough to permit typing more than a line or two at a time. But, alas, it is not to be!
So, rather than keep putting it off, I have decided to try a couple of alternatives, to get my journaling back on track.
Yesterday was a key milestone in my Chemotherapy – Halfway! We are over the hump and halfway through the half dozen cycles of Chemotherapy, yay! It is all downhill, form here, into the home straight. The light at the end is getting brighter each passing day, making the next three cycles bearable, however much the damned cocktail accumulates the effects on my system/body.
Today I am back in the Day Unit to commence Chemography, Cycle 4.
I am starting, because I am in the Day Unit, for a good couple of hours, with a patchy, couple of lines at a time, typed Journal entry.
Following a naughty boy lecture from Jilly last night, for not adding to my journal for far too long, we decided I should try the dictation function of my iPad. If it works, and I have my doubts, at least it will give my digits a rest…
Six and a half hours later and I was finally free of the Day Unit, various hold ups and interruptions delayed the early activities, but all done in the end and my little red companion is attached for the next five days. And my cocktail bag is safely home to keep me high and energetic, for most of the day anyway.
So, my first attempt at the dictation function, ever…
Oh dear that call me by surprise, space no not that sort of space and actual space so I can say, but not space stop.
Not perfect, but it seems with practice a sensible sentence may be possible. Return new sentence no way to press buttons.
Back to typing – well, it my read funny to my faithful readers, but it is full of errors and trials. I guess I should have investigated some of the protocols, instead of using common sense and every day language.
True to form, with Chemotherapy being cumulative in its effects, so my residual effects during my rest weeks are increasing each time, some more noticeable than others.
The most debilitating, as far as modern living is concerned, is the tingly numbness in my extremities, my fingers especially. As the inactive feeling, whilst bad enough, turns to sometimes acute and excruciating pain, when I try and use my various keyboards. Making typing any more than a line or two seriously challenging.
So stop start typing becomes the order of the day and means jobs like this take rather longer than before. It remains to be seen how this will change during three sessions I have left.
At least these effects used to diminish during my, so-called, rest weeks.
Now they do not.
Next up will be the tiredness. I found it difficult sometimes to remain conscious! In other words, during my rest weeks, right up to last weekend, I was falling asleep, napping, resting my eyelids, whatever you want to call it. It is hard to explain, but the earlier weariness and lethargy did not used to result in a need to sleep. This time around, sleep outside of normal night time routines has increased and the weariness is, I suppose, physical tiredness.
At least I am still walking Benson, albeit sometimes on a shorter route. Not sure he minds that much, as long as he gets fed sometime shortly after returning home.
As for other effects, the more recent ones affecting my feet and lower limbs are affecting mobility. My lower limbs, calves, have a similar tingly ache, which I have likened to a halfway house between restless legs and cramps. But constantly there and, unlike restless legs, not assuaged by drinking lots of water, which I do all day long.
So, enough for today, and I am minded to change the frequency as I enter Cycle 3. Possibly to a weekly update perhaps, which I can update line by line through the weeks, rather than trying to post a fully daily journal entry each evening. What does everyone think?
Thank you for your support and apologies for the drop off in regular postings, it is not for want of keeping it up, it is simply a cop out while I sort an alternative to digit typing… 😎 👍🏻 😘
How about ‘when it feels do-able’? Do remember Rog that at this particular moment you owe nothing to anybody – all your focus should be on doing everything you can to cooperate with this treatment doing its work.
That means you go *in* – all your available attention and energy should on *you*: your rest, your nutrition, your everything – and your connections with your home and your nearest & dearest.
Your adoring public will wait on the good days for your posts. And if there’s a gap, then perhaps the lovely Jilly will type a dictated line or two to let us know how you are doing.
Having said that I for one would love to see a couple more of those fabulous prose poems from your early dictation efforts! 🙂 xxx
“all your available attention and energy should on *you*”
I would guess that isn’t Roger’s strong suit 🙂
So happy things are going in the right direction … keep your pecker up ! 🙂
EXACTLY what lovely Jen said. No apologies to us, just focus on nourishing your body, mind and spirit. And keeping those digits as comfortable as possible. We’ll be here whenever you can pop in a line or two (I like the idea of Jilly posting up here and there!!) 🙂
Oh and yeah, post as many of those voice activated journal entries as possible… That. Was. Hilarious. LOL!!!
Sending you lots of love on these last legs of your journal, dear Rog. XOXO
*journey*. Although I guess “journal” is sort of apropos. LOL!